Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Suffering from Hashimotos's disease. Took synthroid during pregnancy. Have muscle weakness, palpitations. Stopped medication. Do I have postpartum thyroiditis?

I do have hashimoto thyroid disease . I was on synthroid during my pregnancy. 3 months postpartum my tsh was .3 and was told to stay on my meds. I started having muscle weakness and heart pounding, tired, just related all to having a baby. Went back to dr. and my tsh was .005. they had me decrease my med to 25mcg, rechecked 6 weeks later and still reading tsh .005. They never checked any other levels. I then stopped meds. recently had blood work which puts me at about 11 months postpartum. tsh .035 free t 4 .74 and all others normal except antibodies still high which is expected since I have hashimotos. Wondering what is going on. Am I in a hypo or hyper phase now. I do feel better but not sure what is going on now. Do I have postpartum thyroiditis and could this be the disequilibrium phase before I go hypo? Going to see a Endo dr. but can t get in for 2 months.
Asked On : Thu, 2 Aug 2012
Answers:  1 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Endocrinologist 's  Response

Your diagnosis is probably right. You must be suffering from post partum thyroiditis. If your antibodies are positive you have a high chance of progressing to hypothyroidism.

In this case what I do is periodic thyroid function tests every 3 months, and start you on medications when your T4 is low or TSH is above normal.

Hope I have answered your question. If you have any further questions I will be happy to help.

Dr Ajish TP
Consultant Endocrinologist
Answered: Fri, 24 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor